Our I.T. Department was kind enough to clean and dry out my cell phone, so I have my mind back a little. I am just feeling so poorly most of the time. The mornings are usually ok, but after lunch- watch out! I called my doctor's nurse again yesterday afternoon. She told me I still need all the Vitamin D and Calcium I am taking, which stinks. More pills. She also told me my TSH was 15.8!!! Wow, now that is some evidence to back me up a little. I am NOT crazy, I am just imbalanced.
Here's a little anatomy lesson from http://www.endocrineweb.com/: The thyroid gland is controlled by the pituitary gland. When the level of thyroid hormones (T3 & T4) drops too low, the pituitary gland produces Thyroid Stimulating Hormone (TSH) which stimulates the thyroid gland to produce more hormones. The pituitary gland itself is regulated by another gland, known as the hypothalamus. The hypothalamus is part of the brain and produces TSH Releasing Hormone (TRH) which tells the pituitary gland to stimulate the thyroid gland (release TSH).
The so called "normal" TSH is said to be between 0-3, but this is still debated in the medical community. If the TSH is a high #, then the thyroid is not responding to it's commands and is not producing the appropriate hormones. Obviously, I have no thyroid now, so I expected to see some high numbers. In January, my TSH was less than 1, and I felt pretty good. I was taking 100mcg of Levoxyl daily to replace the deficient hormones. Yesterday, my doctor upped my dosage to a mere 150 mcg. I know I am complaining, but I figure it should at least be doubled. If I have 15x's higher TSH, I would think doubling my dose would not be overkill. I haven't had this doctor for very long, so I am trying hard to trust her judgement. Some typical symptoms of overmedication of levothyroxine include: anxiety, difficulty sleeping, elevated pulse, weight loss (or in some cases, weight gain), diarrhea, muscle aches and weakness, hair loss, fatigue, exhaustion, irrtations or sensitivity in eyes or neck area, among others. Since I am already having many of these symptoms, I am willing to take the risk, but I must yield to my doctor's judgement. We can argue about this later.
I hope to feel the effects of my increased dose in a couple of weeks. I know that the full effect could take 6-8 weeks, but surely I will tell some difference in 2 weeks. It was only about 2 weeks after surgery that I was feeling some symptoms of a low dose. It is hard to differenciate between surgery fatigue and low tyhroid fatigue initially. I guess only time will tell.